MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: unk.Ethnicity: unk.Race: unk.Implanted: unk.Explanted: unk.Device evaluation: the lens was returned in liquid, in a lens vial.Visual inspection found one haptic torn.Work order search: no similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the back haptic of a 12.6mm micl12.6 implantable collamer lens, -11.0 diopter, was noted to be torn off prior to injecting.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Additional data: the reporter indicated the lens was inserted and removed during the same surgery due to the lens was noted to be torn.There was no patient injury.The backup lens was implanted and the problem was resolved.The patient is doing well.The cause of the event was unknown.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8876513
Report Number2023826-2019-01390
Device Sequence Number11360432
Product Code MTA
UDI-Device Identifier00841542103046
UDI-Public00841542103046
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR